Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 105, NWS Twin Cities, MN

June 26, 2013Blue Earth County, Brown County, Nicollet County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 26, 2013, 6:38 AM CDT for Blue Earth County, Brown County, Nicollet County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2013, 6:38 AM CDT (11:38 UTC)
Expired
Jun 26, 2013, 7:30 AM CDT
In force
52 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Blue Earth County, MN, Brown County, MN, Nicollet County, MN

The radar

The Minneapolis radar (KMPX), 85 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 11.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2626 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1030 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WUUS53 KMPX 261138
SVRMPX
MNC013-015-103-261230-
/O.NEW.KMPX.SV.W.0105.130626T1138Z-130626T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
638 AM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLUE EARTH COUNTY IN SOUTH CENTRAL MINNESOTA...
  EAST CENTRAL BROWN COUNTY IN SOUTH CENTRAL MINNESOTA...
  CENTRAL NICOLLET COUNTY IN SOUTH CENTRAL MINNESOTA...

* UNTIL 730 AM CDT

* AT 635 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
  NEW ULM...AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  NEW ULM...KLOSSNER...COURTLAND AND NICOLLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 9402 4411 9432 4424 9460 4446 9456
TIME...MOT...LOC 1138Z 295DEG 23KT 4438 9447

HAIL...1.00IN
WIND...60MPH

$$
2 follow-up statements
852 
WWUS53 KMPX 261158
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
658 AM CDT WED JUN 26 2013

MNC013-015-103-261230-
/O.CON.KMPX.SV.W.0105.000000T0000Z-130626T1230Z/
BROWN MN-NICOLLET MN-BLUE EARTH MN-
658 AM CDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLUE EARTH...CENTRAL NICOLLET AND EAST CENTRAL BROWN COUNTIES UNTIL
730 AM CDT...

AT 655 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW ULM...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
COURTLAND AND NICOLLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4433 9402 4411 9432 4421 9453 4444 9449
TIME...MOT...LOC 1158Z 295DEG 23KT 4429 9436

HAIL...1.00IN
WIND...60MPH

$$
691 
WWUS53 KMPX 261215
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
715 AM CDT WED JUN 26 2013

MNC013-015-103-261230-
/O.CON.KMPX.SV.W.0105.000000T0000Z-130626T1230Z/
BROWN MN-NICOLLET MN-BLUE EARTH MN-
715 AM CDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BLUE EARTH...CENTRAL NICOLLET AND EXTREME EAST CENTRAL BROWN COUNTIES
UNTIL 730 AM CDT...

AT 714 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF NEW ULM...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NICOLLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4416 9443 4440 9432 4433 9402 4411 9432
TIME...MOT...LOC 1215Z 295DEG 23KT 4424 9425

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:26 AM CDT, 12 minutes earlier.

Area forecast discussion, Jun 26, 6:26 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 AM CDT WED JUN 26 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT TUE JUN 25 2013

THE GENERAL CONSENSUS AMONGST THE SHORT TERM MODEL SOLUTIONS IS FOR
A GRADUAL WEAKENING TREND WITH THE BROKEN LINE OF SHOWERS/
THUNDERSTORMS AS IT TRACKS EASTWARD ACROSS WESTERN MN EARLY THIS
MORNING. THEREFORE...HAVE TAPERED POPS OFF GRADUALLY THROUGH THE
MORNING HOURS. SREF/HRRR/ARW MODELS THEN ALL DEPICT DIURNALLY
DRIVEN THUNDERSTORM DEVELOPMENT AS THE COLD FRONT PASSES THROUGH THIS
AFTERNOON...GENERALLY ALONG AND EAST OF INTERSTATE 35. A FEW OF
THE STORMS MAY BE SEVERE DURING THE AFTERNOON/EARLY EVENING.
ANOTHER WARM AND HUMID DAY IS ON TAP. HIGHS WILL BE WELL INTO THE
80S COMBINED WITH DEWPOINTS IN THE 65 TO 70 DEGREE RANGE. HEAT
INDICES THIS AFTERNOON IN THE LOWER 90S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 AM CDT WED JUN 26 2013

A FEW SHOWERS AND THUNDERSTORMS CAN NOT BE RULED OUT ACROSS
PORTIONS OF EASTERN MN AND WEST CENTRAL WI THURSDAY AND FRIDAY AS
WE REMAIN ON THE WESTERN SIDE OF A NEGATIVE TILT UPPER TROUGH AND
STRONG JET ALOFT. THE TROUGH IS SHOWN BY ALL DETERMINISTIC RUNS
TO DROP SOUTHWESTWARD ACROSS THE FA FRIDAY NIGHT AND SATURDAY.
UNFORTUNATELY...RAIN CHANCES FOR SATURDAY ARE INCREASING. DRY
WEATHER IS EXPECTED TO RETURN BY SUNDAY WITH THE UPPER TROUGH SOUTH
OF THE REGION. THE THREAT FOR SHOWERS AND A FEW THUNDERSTORMS
RETURNS TO WESTERN MINNESOTA ON MONDAY AND ACROSS ALL OF THE FA BY
TUESDAY...ALTHOUGH THE ECMWF IS NOT AS AGGRESSIVE AS THE GFS IS
WITH MORE UPPER TROUGHING MOVING THROUGH. ITS POSSIBLE THAT RAIN
COULD BE BOTH NORTH AND SOUTH OF THE CWA DURING THESE PERIODS. THE
WARMEST DAY OF THE LONG TERM IS THURSDAY WITH HIGHS IN THE MIDDLE
TO UPPER 80S. A SIGNIFICANT DROP IN TEMPERATURES IS EXPECTED BY
SATURDAY DUE TO THE CLOUDS/SHOWERS AND NORTHERLY FLOW DEVELOPING
WITH HIGHS FORECAST TO BE ONLY IN THE MIDDLE 70S. HIGHS IN THE
UPPER 70S TO LOWER 80S DOMINATE THE REMAINDER OF THE FORECAST
PERIOD.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 615 AM CDT WED JUN 26 2013

A LOT OF THINGS TO MONITOR THIS MORNING. THERE IS FOG AND LOW
STRATUS AT KSTC...KEAU...KRNH - ALL OF WHICH SHOULD IMPROVE BY
MID MORNING. ALTHOUGH THE HIGH CLOUDS OVERHEAD WILL KEEP THE
MIXING DOWN AND FOG IN A LITTLE LONGER THIS MORNING. THEN IT COULD
BE MORE 5-6 BR/HZ FOR MUCH OF THE MORNING. OTHERWISE...THAT BATCH
OF STORMS NOW CLEARING KRWF SHOULD LARGELY MISS THE TAF SITES AS
IT HEADS FOR KMKT. LASTLY...FAIRLY HIGH CONFIDENCE IN A BROKEN
LINE OF THUNDERSTORMS DEVELOPING ACROSS EASTERN MN AND MOVING INTO
WI EARLY THIS AFTERNOON. COULD BE SOME GUSTY WINDS AND HAIL...BUT
FOR NOW JUST INCLUDED THUNDER AT KMSP...KRNH AND KEAU.

KMSP...

SEE NO REASON WE WON'T HANG ONTO THE LIGHT 3-5 MILE FOG FOR THE
NEXT COUPLE HOURS /THROUGH THE HIGHER MORNING VOLUME/...ESPECIALLY
WITH THE MUGGY SURFACE AIR MASS IN PLACE AND ALSO GIVEN THE SUN
WILL NOT BE ABLE TO MIX AS MUCH WITH THE HIGH CLOUDS NOW OVERHEAD.
EVENTUALLY THE VISIBILITY WILL IMPROVE JUST A FEW HOURS BEFORE AN
APPROACHING COLD FRONT DEVELOPS A LINE OF SHOWERS/STORMS RIGHT
OVERHEAD OF KMSP OR JUST TO THE WEST OF THE AIRPORT. THE GOOD NEW
IS THE STORMS WILL ONLY LAST A COUPLE HOURS AND WILL BE IN WI
BEFORE THE EVENING PUSH.

/OUTLOOK FOR KMSP/

THU...VFR. WINDS WNW AT 10G15KTS.
FRI...VFR. WINDS NW AT 15G20KTS.
SAT...VFR. CHC SHRA/TS WITH MVFR. WINDS NW AT 10 KTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

SHORT TERM...LS
LONG TERM...RAH
AVIATION...CLF
Hazardous weather outlook, Jun 26, 4:20 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 AM CDT WED JUN 26 2013

MNZ041>045-047>051-054>059-064>069-073>077-082>085-091>093-270930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-
WRIGHT-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-WATONWAN-BLUE EARTH-WASECA-
STEELE-MARTIN-FARIBAULT-FREEBORN-
420 AM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A FEW NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT AND SATURDAY AND
THEN AGAIN ON MONDAY AND TUESDAY. THE THREAT FOR SEVERE WEATHER IS
LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

MNZ052-053-060>063-070-078-WIZ014>016-023>028-270930-
ISANTI-CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-DAKOTA-GOODHUE-
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
420 AM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MINNESOTA...SOUTHEAST MINNESOTA...NORTHWEST WISCONSIN AND WEST
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND EARLY TONIGHT. A FEW OF THE
STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE
STORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING HEAVY
RAIN... WHICH COULD LEAD TO ADDITIONAL FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM THURSDAY THROUGH SATURDAY
AND THEN AGAIN ON TUESDAY. THE THREAT FOR SEVERE WEATHER IS LOW
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Jun 26, 1:51 AM CDT, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
151 AM CDT WED JUN 26 2013

MNZ047-054>056-260800-
CHIPPEWA-LAC QUI PARLE-STEVENS-SWIFT-
151 AM CDT WED JUN 26 2013

AT 148 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A SEVERE
THUNDERSTORM 5 MILES WEST OF CLINTON. THIS STORM WAS MOVING EAST AT
25 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  CHOKIO.
  LOUISBURG.
  APPLETON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4527 9642 4526 9629 4523 9627 4520 9618
      4520 9612 4540 9613 4542 9625 4562 9625
      4553 9593 4508 9601 4523 9647 4526 9646
TIME...MOT...LOC 0651Z 281DEG 21KT 4544 9652

CLF
Special weather statement, Jun 26, 2:38 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
238 AM CDT WED JUN 26 2013

MNZ054-260830-
LAC QUI PARLE-
238 AM CDT WED JUN 26 2013

AT 237 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR MADISON...OR 16 MILES EAST OF ALBEE. THIS STORM WAS
MOVING EAST AT 20 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MADISON.
  CERRO GORDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.

&&

LAT...LON 4512 9602 4495 9588 4493 9630 4511 9629
TIME...MOT...LOC 0739Z 262DEG 19KT 4502 9622

CLF
Special weather statement, Jun 26, 6:18 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 AM CDT WED JUN 26 2013

MNZ065-067-074-075-261200-
BROWN-NICOLLET-RENVILLE-SIBLEY-
618 AM CDT WED JUN 26 2013

AT 613 AM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 14 MILES NORTH OF SLEEPY EYE. THIS STORM WAS MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO NICKEL SIZE AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  GIBBON.
  ST GEORGE.
  LAFAYETTE.
  KLOSSNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4439 9423 4421 9445 4444 9484 4459 9459
TIME...MOT...LOC 1118Z 306DEG 25KT 4448 9463

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 1:51 AM CDTSpecial Weather StatementMPXBig Stone69 min
Jun 26, 2:18 AM CDTSevere Thunderstorm WarningMPXStevens, Swift42 min
Jun 26, 2:38 AM CDTSpecial Weather StatementMPXLac qui Parle52 min
Jun 26, 6:18 AM CDTSpecial Weather StatementMPXBrown42 min
Jun 26, 7:26 AM CDTSpecial Weather StatementMPXBlue Earth49 min
Jun 26, 8:09 AM CDTSpecial Weather StatementMPXFaribault51 min
Jun 26, 8:25 AM CDTSevere Thunderstorm WarningMPXFaribault50 min
Jun 26, 1:32 PM CDTRiver Flood WarningMPXLe Sueur, Scott, Sibley5 days
Jun 26, 1:33 PM CDTSpecial Weather StatementMPXWashington57 min
Jun 26, 2:33 PM CDTSpecial Weather StatementMPXDakota42 min
Jun 26, 3:12 PM CDTSevere Thunderstorm WarningMPXGoodhue48 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.